Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

On Allegra fexofenodine and getting mood swings. What could be the cause?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 454 Questions
Question
I would like your opinion on Allegra..My grandaughter is on it,,,She has very bad mood swings,,,I think it could be the Allegra...FEXOFENODINE...
Posted Mon, 12 Aug 2013 in General Health
 
 
Answered by Dr. Venkat Sivayogi 1 hour later
Hi,

Thanks for your query.

Bad mood swings are very rare with fexofenadine, personally even in my practice I prescribe Allegra pills for many patients,there are no reports of any mood abnormalities. Dizziness,sedation,mild headaches and unable to concetrate are common side effects.

Its better to consult your treating Physician to sort out any other illness causing this.

Regards,
Dr.SIVAYOGI
Above answer was peer-reviewed by
 
Follow-up: On Allegra fexofenodine and getting mood swings. What could be the cause? 19 hours later
I looked on line...so many people have had side effects..including bad dream, depression, lethargic, and many other things...I really do not think this is a good thing,,,FEXOFENODINE...for SOME people,,,Thank you very much for your input,,,
 
 
Answered by Dr. Venkat Sivayogi 4 hours later
Hello,

Welcome back,

Fexofenadine is a Anti-histaminic drug which has some sedative property. what it does is,it induces sleep but when you go to bed,you cannot completely feel the depth of sleep,so you feel tired. Some people may even experience dreams also. Because of un-satisfied sleep, patient feels lethargic.

All the above mentioned side effects doesn't bother you much. But as you said Bad mood swings are very rare.

I suggest you to consult your treating Physician to sort out any other issues related with this.

Regards,
Dr. Sivayogi
Above answer was peer-reviewed by
 
Follow-up: On Allegra fexofenodine and getting mood swings. What could be the cause? 18 hours later
Thanks again...unsatisfied sleep, I see,,,O.K. We will check with her Physician...
 
 
Answered by Dr. Venkat Sivayogi 20 minutes later
You are welcome,

If you have any queries in the future get back to me i will help you.
Regards,
Dr.SIVAYOGI
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor